Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Small child, chest infection, frequent stools. Taking pediasure, stopped. Treatment for symptoms?

Hi, I have a 3 year old son weighing 17 kgs and measuring 97 cms. He has recently been down with a severe chest infection and during this time he was suffering from frequent stools . This also conincided with him being on pediasure. Stool tests have been normal and we have stopped pediasure. However, the motions persist and he passes stools atleast 5-6 times a day and in particular after meals and even in the middle of the night. Please help.
Asked On : Sun, 13 Jan 2013
Answers:  3 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician 's  Response
Thanks for your query,
As you said your son had severe chest infection he must have taken antibiotic for it and diarrhea is antibiotic associated.
I advise you to give probiotic like lactobaccilus sachet for 3 to 4 days.,give oral rehydration solution sip by sip after each loose stools,give coconut water,curd,banana,boiled potato.stop pediasure for sometime.
In case symptoms persist take pediatric consultation.
Your child will be fine.
God bless.
Answered: Wed, 16 Jan 2013
I find this answer helpful
Pediatrician, Surgery Dr. Anand Sinha's  Response
Thank you for your query
Such a episode of loose stools can be secondary to the antibiotics that you are taking. The antibiotics tend to kill the good bacteria in your intestines also. Adding probiotics to your diet can help (e.g curd especially the ones with probiotics, buttermilk etc contain spores of helpful bacteria). These spores are available in the form of sachets in market also. Your pediatrician can give you a prescription for that. Syrups containing zinc also tend to help in such diarrheas. Maintain hydration of your child.
Hope this helps.
God bless you
Answered: Tue, 15 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Did you give any antibiotic for his chest infection?
If yes it is looking like the frequent motions are due to antibiotic associated and requires oral probiotic.
If there are loose watery stools give sips of oral rehydrating solutions to prevent dehydration.
And consult your Pediatrician for further treatment.
Hope i have answered your query.
Answered: Wed, 16 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor